Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 8, 2013, 3:17 PM EDT for 4 counties in New York. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 3:17 PM EDT (19:17 UTC)
- Expired
- Aug 8, 2013, 4:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:20 PM EDT | HAIL 0.75 | Freedom, NY | |
| Aug 8, 3:20 PM EDT | HAIL 1.25 | 1 Nw Freedom, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
898 WUUS51 KBUF 081917 SVRBUF NYC003-009-051-121-082015- /O.NEW.KBUF.SV.W.0080.130808T1917Z-130808T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 317 PM EDT THU AUG 8 2013 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK SOUTHWESTERN LIVINGSTON COUNTY IN WESTERN NEW YORK SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK * UNTIL 415 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCADE AND MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... BLISS... PORTAGEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4267 7792 4240 7791 4247 7845 4260 7845 TIME...MOT...LOC 1917Z 265DEG 19KT 4252 7834 $$ REYNOLDS
2 follow-up statements
607 WWUS51 KBUF 081941 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT THU AUG 8 2013 NYC009-081950- /O.CAN.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/ CATTARAUGUS NY- 341 PM EDT THU AUG 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CATTARAUGUS COUNTY IS CANCELLED THE STORM HAS MOVED OUT OF THE AREA... LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791 TIME...MOT...LOC 1940Z 272DEG 18KT 4249 7816 $$ NYC003-051-121-082015- /O.CON.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/ ALLEGANY NY-LIVINGSTON NY-WYOMING NY- 341 PM EDT THU AUG 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH CENTRAL WYOMING...SOUTHWESTERN LIVINGSTON AND NORTHWESTERN ALLEGANY COUNTIES... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...OR 26 MILES WEST OF DANSVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... FILLMORE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791 TIME...MOT...LOC 1940Z 272DEG 18KT 4249 7816 $$ REYNOLDS
064 WWUS51 KBUF 081950 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT THU AUG 8 2013 NYC003-051-121-081959- /O.CAN.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/ ALLEGANY NY-LIVINGSTON NY-WYOMING NY- 350 PM EDT THU AUG 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WYOMING... SOUTHWESTERN LIVINGSTON AND NORTHWESTERN ALLEGANY COUNTIES IS CANCELLED... AT 349 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791 TIME...MOT...LOC 1949Z 272DEG 18KT 4249 7810 $$ REYNOLDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:14 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 8, 3:14 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EDT THU AUG 8 2013 .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS THE AREA WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH EARLY FRIDAY. THE FRONT WILL MOVE EAST OF THE AREA BY FRIDAY AFTERNOON AND BRING AN END TO THE RISK OF RAIN FOR A WHILE. A MORE PRONOUNCED COLD FRONT WILL CROSS THE AREA FRIDAY NIGHT...BUT WILL COME THROUGH DRY WITH A COOLER AND DRIER AIRMASS FOR THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES. && .NEAR TERM /THROUGH FRIDAY/... THE COLD FRONT WHICH MOVED ACROSS SOUTHERN ONTARIO OVERNIGHT HAS STALLED AND LAST MOST OF ITS THERMAL CHARACTERISTICS. THE SURFACE TROUGH AND ASSOCIATED WIND SHIFT REMAINS ACROSS SOUTHERN ONTARIO AND THE BASINS OF THE EASTERN GREAT LAKES. THERE IS A SURGE IN LOW LEVEL MOISTURE TO THE EAST OF THE TROUGH...OVER WESTERN AND CENTRAL NEW YORK...WITH DEWPOINTS RISING BACK TO THE UPPER 60S AND EVEN LOWER 70S. ISOLATED TO SCATTERED CONVECTION WILL DEVELOP WITHIN THIS AREA OF LOW LEVEL MOISTURE POOLING TO THE EAST OF THE SURFACE TROUGH...AIDED BY LAKE BREEZE BOUNDARIES AND OUTFLOW BOUNDARIES FROM ADJACENT COLLAPSING CONVECTIVE CELLS. HRRR AND LOCAL WRF MODELS IMPLY THAT THIS DIURNAL CYCLE CONVECTION WILL FILL IN MORE AND PEAK DURING EARLY EVENING...THEN DIMINISH SOMEWHAT...AND REGENERATE OVERNIGHT AS THE TROUGH MOVES FARTHER TO THE EAST. WILL MAINTAIN MID TO HIGH LIKELY POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT...WANING TO CHANCE POPS FOR THE NORTHERN NIAGARA FRONTIER AND WESTERN TO CENTRAL LAKE ONTARIO. THE BULK OF PRECIP WILL MOVE EAST THROUGH FRIDAY MORNING...WITH A CLEARING TREND TO FOLLOW THROUGH THE AFTERNOON. WE SHOULD HAVE ONE MORE MILD AND RATHER MUGGY NIGHT WITH LOWS IN THE LOWER TO MID 60S ACROSS WESTERN NY...AND MID TO UPPER 60S FOR CENTRAL AND NORTHERN NY. HIGHS ON FRIDAY WILL BE IN THE LOWER TO MID 70S ACROSS THE HILLS OF THE SOUTHERN TIER AND TUG HILL REGION...AND THE MID TO UPPER 70S ELSEWHERE AIDED BY AFTERNOON SUNSHINE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A TRIO OF ENERGETIC SHORTWAVES WILL DROP INTO AND THROUGH AN ALREADY ESTABLISHED HEMISPHERIC LONGWAVE TROUGH OVER EASTERN NORTH AMERICA DURING THIS PERIOD...AND THIS WILL GUARANTEE THAT THE TROUGH WILL REMAIN IN PLACE WHILE TEMPERATURES WILL AVERAGE BELOW NORMAL. WHILE IT WILL BE SEASONABLY COOL...H85 TEMPS ARE NOT FORECAST TO DROP BELOW 8C...SO ANOMALOUSLY CHILLY WEATHER IS NOT EXPECTED. MEANWHILE AT THE SFC...EXPANSIVE HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CANADIAN PRAIRIES ACROSS THE GREAT LAKES REGION TO THE OHIO VALLEY. THIS WILL ENSURE MAINLY DRY WEATHER FOR THE PERIOD ALONG WITH ABUNDANT SUNSHINE. THERE IS LITTLE ADDITIONAL DETAILED INFORMATION TO ADD TO THIS OVERVIEW/FORECAST...BUT LETS TRY TO FILL IN ANY REMAINING GAPS. IN THE WAKE OF THE PASSING OF A PRIMARY COLD FRONT AND AN ENSUING SHORTWAVE RIDGE DURING THE DAY FRIDAY...A SECONDARY COLD FRONT WILL DROP ACROSS THE LOWER GREAT LAKES FRIDAY NIGHT. A DRY AIRMASS ABV 5K FEET IS STILL BEING ADVERTISED BY THE GUIDANCE PACKAGES TO ACCOMPANY THIS EVENT...SO WILL KEEP A DRY FORECAST INTACT WITH ONLY A BIT OF LOW LEVEL CLOUD COVER. ON SATURDAY...A LARGE CANADIAN HIGH WILL WORK ITS WAY ACROSS THE UPPER GREAT LAKES...WHILE HELPING TO CIRCULATE COOLER AND NOTICEABLY DRIER AIR ACROSS OUR FORECAST AREA. AFTERNOON HIGHS WILL BE IN THE 70S REGIONWIDE...BUT MORE IMPORTANTLY...DEW POINTS WILL BE SOME 10 DEG F LOWER THAN THE PREVIOUS DAY WITH READINGS IN THE LOWER 50S. THIS SHOULD MAKE FOR A SALUBRIOUS DAY WITH AMPLE SUNSHINE TO GO ALONG WITH THE COMFORTABLE CONDITIONS. SATURDAY NIGHT WILL BE SOMEWHAT CHILLY AS THE SFC HIGH WILL DRIFT CLOSE BY...RESULTING IN CLEAR SKIES AND LIGHT WINDS. OVERNIGHT LOWS WILL RANGE FROM THE MID-UPPER 40S IN THE VALLEYS OF THE SRN TIER AND EAST OF THE BLACK RIVER VALLEY...TO THE MID 50S ALONG THE LAKE SHORES. A SCINTILLATING DAY CAN THEN BE EXPECTED ON SUNDAY WITH THE CENTER OF THE SFC HIGH DRIFTING BY TO OUR SOUTH. ONCE AGAIN...SUN FILLED SKIES AND H85 TEMPS UNDER 10 C WILL RESULT IN A NICE DAY FOR OUTDOOR ACTIVITIES. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE MEDIUM RANGE ENSEMBLES CONTINUE TO KEEP A DEEP LONGWAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA DURING THIS PERIOD. THIS WILL FAVOR COOLER THAN AVERAGE TEMPERATURES...ALTHOUGH WE SHOULD EXPERIENCE ONE DAY OF NEAR NORMAL READINGS AHEAD OF A REINFORCING COLD FRONT. OUTSIDE OF RAIN FALL WITH THIS FRONTAL PASSAGE...DRY WEATHER WILL PREVAIL. A VIGOROUS SHORTWAVE DIVING SOUTH ACROSS WESTERN ONTARIO WILL PUSH A COLD FRONT ACROSS THE UPPER GREAT LAKES ON MONDAY. SEASONABLY WARM AIR WILL SURGE NORTHWARDS AHEAD OF THIS FRONT...AND THIS IN COMBINATION WITH THE RETURN FLOW AROUND AN EXITING SFC HIGH WILL HELP TO BOOST OUR TEMPERATURES TO NEAR 80F IN MANY AEREAS. WILL KEEP RAIN FREE WEATHER IN PLACE FOR THE DAYLIGHT HOURS...BUT AS WE PUSH THROUGH MONDAY NIGHT...THE FRONT IS EXPECTED TO MAKE ITS WAY ACROSS MUCH OF OUR FORECAST AREA. THERE DOES NOT APPEAR TO BE MUCH MOISTURE ASSOCIATED WITH THIS FRONT...SO WILL ONLY USE LOW CHC POPS AT THIS POINT...INTRODUCING SUCH FOR MONDAY NIGHT AND EARLY TUESDAY. AS THE ROBUST SHORTWAVE SWINGS THROUGH THE BASE OF THE TROUGH OVE LAKE ONTARIO ON TUESDAY...THE NEXT EXPANSIVE SFC HIGH WILL SPRAWL SOUTHWARDS ACROSS ALL OF THE GREAT LAKES REGION. THIS WILL OFFER CLEARING SKIES FOR OUR REGION WITH ANY LEFTOVER SHOWER ACTIVITY ENDING EARLY. H85 TEMPS ARE FORECAST DROP TO ABOUT 8C BY THE AFTERNOON...SO IT WILL BE NOTICEABLY COOLER THAN MONDAY WITH READINGS ONLY REACHING 70 TO 75 FOR MOST AREAS. THE LARGE SFC HIGH WILL DRIFT ACROSS OUR FORECAST AREA WEDNESDAY AND THURSDAY WHILE H85 TEMPS WILL REMAIN AT OR BELOW 10C. THIS WILL KEEP FAIR DRY WEATHER IN PLACE WITH DAYTIME HIGHS GENERALLY IN THE LWOER 70S WHILE OVERNIGHT LOWS TUES AND WED NIGHTS WILL RANGE FROM THE MID 50S NEAR THE LAKES TO THE MID 40S IN THE COOLEST SRN TIER VALLEYS AND EAST OF THE BLACK RIVER VALLEY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE FORECAST AREA THIS EVENING THROUGH FRIDAY MORNING...THE MAJORITY OF THE CONVECTION WILL BE TO THE SOUTH AND EAST OF MOST TAF SITES. THE EXCEPTION WILL BE KJHW WHERE TSRA MAY DIRECTLY IMPACT THE SITE THROUGH 22Z...THE EXPECT IFR CONDITIONS OVERNIGHT AFTER 08Z IN LOCALLY DENSE FOG. VFR CONDITIONS WILL PREVAIL ON FRIDAY AS THE WEAK SURFACE TROUGH MOVES TO THE EAST OF THE AREA AND PARTIAL CLEARING OVERSPREADS. OUTLOOK... FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NY WITH ASSOCIATED BRIEF MVFR/IFR. SATURDAY AND SUNDAY...VFR. MONDAY...VFR WITH CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. TUESDAY...VFR. && .MARINE... THE PASSAGE OF A WEAK FRONTAL ZONE WILL SHIFT WINDS TO THE NORTHWEST OR EVEN NORTH TONIGHT AND BRING WAVES UP TO AROUND 2 FEET ON THE SOUTH SHORE OF BOTH LAKES. WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS IN THROUGH THE WEEKEND. AS IS TYPICAL OF MID SUMMER...WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE WEEKEND WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...WCH MARINE...HITCHCOCK/WCH
Hazardous weather outlook, Aug 8, 5:07 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT THU AUG 8 2013 NYZ001>003-007-010-011-019-085-090915- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA- SOUTHERN ERIE- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-012>014-020-021-090915- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY PRODUCE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Aug 8, 1:21 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 NNW HAMBURG 42.76N 78.86W
08/07/2013 ERIE NY BROADCAST MEDIA
PHOTO OF TREE DOWN ON WGRZ CHANNEL 2 WEBSITE.
0410 PM HAIL 2 SE ATHOL SPRINGS 42.75N 78.85W
08/07/2013 M0.75 INCH ERIE NY PUBLIC
HAIL AND VERY HEAVY RAIN WAS BLOWING SIDEWAYS.
0411 PM TSTM WND DMG 4 N HAMBURG 42.78N 78.83W
08/07/2013 ERIE NY BROADCAST MEDIA
PHOTO OF TREES DOWN ON WGRZ CHANNEL 2 WEBSITE.
&&
EVENT NUMBER BUF1300260 BUF1300259 BUF1300261
ARSpecial weather statement, Aug 8, 2:37 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 237 PM EDT THU AUG 8 2013 NYZ012-020-021-085-081915- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY- 237 PM EDT THU AUG 8 2013 ...STRONG THUNDERSTORM NEAR SPRINGVILLE... * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND STRONG GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR SPRINGVILLE...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAST CONCORD... SARDINIA AND LIME LAKE-MACHIAS... YORKSHIRE AND DELEVAN... ARCADE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4266 7829 4241 7830 4245 7878 4257 7877 REYNOLDS
Special weather statement, Aug 8, 3:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EDT THU AUG 8 2013 NYZ012-013-020-021-085-082000- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 314 PM EDT THU AUG 8 2013 ...STRONG THUNDERSTORM NEAR ARCADE... * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ARCADE...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAGLE... CENTERVILLE... BLISS... PIKE... FILLMORE... PORTAGEVILLE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS ALONG WITH VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4266 7797 4241 7796 4247 7848 4258 7848 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:33 PM EDT | Special Marine Warning | BUF | 117 min | |
| Aug 8, 12:46 AM EDT | Special Weather Statement | BUF | Jefferson | 59 min |
| Aug 8, 2:28 AM EDT | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 92 min |
| Aug 8, 3:35 AM EDT | Special Weather Statement | BUF | Livingston, Monroe, Ontario, Wayne | 85 min |
| Aug 8, 4:03 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 57 min |
| Aug 8, 5:08 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 52 min |
| Aug 8, 5:10 AM EDT | Special Weather Statement | BUF | Wayne | 65 min |
| Aug 8, 2:37 PM EDT | Special Weather Statement | BUF | Wyoming | 38 min |
| Aug 8, 3:14 PM EDT | Special Weather Statement | BUF | Wyoming | 46 min |
| Aug 8, 4:03 PM EDT | Special Weather Statement | BUF | Ontario | 57 min |
| Aug 8, 4:26 PM EDT | Special Weather Statement | BUF | Wyoming | 79 min |
| Aug 8, 6:27 PM EDT | Areal Flood Advisory | BUF | Livingston, Wyoming | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.